HOWARD L. HOLLEY, M.D.
Toxic reactions in man due to the systemic action of arsenic have been observed occasionally during routine arsenotherapy for syphilis. The recent widespread use of highly intensive schedules of anti-syphilitic treatment has markedly increased the incidence of these reactions. One of these, agranulocytosis, once considered rare, has occurred more frequently since these newer methods of arsenotherapy for syphilis have been introduced. This reaction, characterized by a disappearance of the granulocytes from the blood stream, is due possibly to the toxic action of arsenic on the blood forming organs. As a result of the loss of the granulocytes, infections occur more
Learn more about subscription options.
Register Now for a free account.
HOLLEY HL. THE USE OF BAL (2,3-DIMERCAPTOPROPANOL) IN THE TREATMENT OF AGRANULOCYTOSIS FOLLOWING INTENSIVE ARSENOTHERAPY FOR SYPHILIS(THE USE OF BAL (2,3-DIMERCAPTOPROPANOL) IN THE TREATMENT OF AGRANULOCYTOSIS FOLLOWING INTENSIVE ARSENOTHERAPY FOR SYPHILIS*). Ann Intern Med. 1947;27:231–238. doi: 10.7326/0003-4819-27-2-231
Download citation file:
Published: Ann Intern Med. 1947;27(2):231-238.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only